Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 90, NWS Charleston, SC

June 27, 20134 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2013, 4:13 PM EDT for 4 counties in Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 4:13 PM EDT (20:13 UTC)
Expired
Jun 27, 2013, 5:15 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:18 PM EDTTSTM WND DMG4 S Pulaski, GATREE DOWN ACROSS EXCELSIOR CHURCH ROAD NEAR INTERSTATE 16.
Jun 27, 4:33 PM EDTTSTM WND DMG2 Ese Register, GATREE DOWN ON OLD REGISTER WAY.
Jun 27, 4:42 PM EDTTSTM WND DMG2 Ese Georgia Southern, GATREE DOWN ON BURKHALTER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2507 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WUUS52 KCHS 272013
SVRCHS
GAC031-043-109-267-272115-
/O.NEW.KCHS.SV.W.0090.130627T2013Z-130627T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 413 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR METTER...MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  METTER...COBBTOWN...PULASKI...REGISTER...GEORGIA SOUTHERN...
  STATESBORO...NEVILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3246 8153 3220 8162 3218 8218 3244 8213
TIME...MOT...LOC 2013Z 274DEG 23KT 3235 8203

$$
4 follow-up statements
794 
WWUS52 KCHS 272029
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT THU JUN 27 2013

GAC267-272039-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
TATTNALL GA-
429 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF TATTNALL COUNTY
HAS BEEN CANCELLED...

LAT...LON 3219 8200 3244 8205 3246 8153 3220 8162
TIME...MOT...LOC 2029Z 274DEG 21KT 3233 8189

$$

GAC031-043-109-272115-
/O.CON.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
EVANS GA-BULLOCH GA-CANDLER GA-
429 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF EVANS...BULLOCH AND CANDLER COUNTIES...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR NEW HOPE...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...NEVILS...
PULASKI...REGISTER AND STATESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3219 8200 3244 8205 3246 8153 3220 8162
TIME...MOT...LOC 2029Z 274DEG 21KT 3233 8189

$$
695 
WWUS52 KCHS 272041
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT THU JUN 27 2013

GAC043-272051-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
CANDLER GA-
441 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CANDLER COUNTY HAS
BEEN CANCELLED...

LAT...LON 3219 8198 3244 8190 3246 8153 3220 8162
TIME...MOT...LOC 2041Z 274DEG 21KT 3235 8177 3225 8182

$$

GAC031-109-272115-
/O.CON.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
EVANS GA-BULLOCH GA-
441 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF EVANS AND BULLOCH COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
KENNEDY POND TO EDNA...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...LEEFIELD...NEVILS AND
REGISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3219 8198 3244 8190 3246 8153 3220 8162
TIME...MOT...LOC 2041Z 274DEG 21KT 3235 8177 3225 8182

$$
570 
WWUS52 KCHS 272055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU JUN 27 2013

GAC109-272105-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
EVANS GA-
455 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EVANS COUNTY HAS
BEEN CANCELLED...

LAT...LON 3220 8178 3225 8182 3245 8178 3246 8153
      3220 8162
TIME...MOT...LOC 2055Z 274DEG 21KT 3235 8164 3223 8173

$$

GAC031-272115-
/O.CON.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
BULLOCH GA-
455 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR PORTIONS OF BULLOCH COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BROOKLET TO NEVILS...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BROOKLET...DENMARK...LEEFIELD AND NEVILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...BLOWING DOWN 
TREES IN THE REGISTER AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3220 8178 3225 8182 3245 8178 3246 8153
      3220 8162
TIME...MOT...LOC 2055Z 274DEG 21KT 3235 8164 3223 8173

$$
820 
WWUS52 KCHS 272106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT THU JUN 27 2013

GAC031-272116-
/O.EXP.KCHS.SV.W.0090.000000T0000Z-130627T2115Z/
BULLOCH GA-
506 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH COUNTY
WILL EXPIRE AT 515 PM EDT...

AT 506 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3220 8178 3225 8182 3245 8178 3246 8153
      3220 8162
TIME...MOT...LOC 2106Z 274DEG 21KT 3234 8156 3222 8165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:52 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 27, 1:52 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT THU JUN 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...
THEN STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER
THE WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO
SHIFT EAST AND CROSS THROUGH THE FORECAST AREA THIS AFTERNOON INTO
THE EVENING. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL
STRENGTHEN INLAND. BY EARLY AFTERNOON...RADAR WAS SHOWING SHOWERS
AND THUNDERSTORMS DEVELOPING ACROSS THE AREA. GIVEN BETTER
FORCING...REMNANT BOUNDARIES FROM YESTERDAYS CONVECTION...AND
PRECIPITABLE WATER VALUES INCREASING TO JUST OVER 2 INCHES...EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON
INTO THE EVENING. SPC DAY 1 OUTLOOK CURRENTLY HAS THE SLIGHT RISK
INCLUDING PORTIONS OF OUR INTERIOR SC AND GA COUNTIES. PRIMARY
THREAT WILL BE DAMAGING WINDS...BUT COULD NOT RULE OUT SOME LARGE
HAIL WITHIN STRONGER UPDRAFTS. MADE MINOR ADJUSTMENTS TO THE POP
SCHEME BASED ON CURRENT RADAR TRENDS...OTHERWISE NO OTHER MAJOR
CHANGES WERE MADE WITH THIS FORECAST ISSUANCE.

TEMPERATURES TODAY WILL BE CLOSE TO NORMAL...WITH HIGHS IN THE
LOWER 90S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...A LARGE UPPER LOW WILL BE POSITIONED OVER
THE GREAT LAKES REGION WITH AN EXPANSIVE LONG WAVE TROUGH IN PLACE
OVER THE EASTERN UNITED STATES. HOWEVER IN WAKE OF A DEPARTING SHORT
WAVE DISTURBANCE...THE REGION WILL BE IN AN AREA OF WEAK NEGATIVE
VORTICITY ADVECTION DURING MUCH OF THE DAY. THE RESULTING
SUBSIDENCE...A WESTERLY FLOW ALOFT AND SLIGHTLY LOWER PRECIPITABLE
WATER VALUES SHOULD LIMIT THE COVERAGE OF PRECIPITATION AND WILL CAP
SHOWER/THUNDERSTORM PROBABILITIES AT A LOW CHANCE...OR ABOUT 30
PERCENT DURING THE DAY. AN AXIS OF DEEPER MOISTURE WILL THEN SPREAD
IN FRIDAY NIGHT ALONG WITH SOME UPPER LEVEL SUPPORT AS A SHORT WAVE
NEARS...THUS THE FORECAST WILL INDICATE SLIGHTLY GREATER CHANCES OF
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT. FRIDAY WILL BE A RATHER WARM
DAY WITH SUBSIDENCE AND A DOWNSLOPE FLOW CONTRIBUTING TO HIGHS IN
THE MID 90S AWAY FROM THE IMMEDIATE COAST. LOWS FRIDAY NIGHT WILL BE
IN THE MID 70S ACROSS MOST AREAS.

SATURDAY AND SUNDAY...THE UPPER LEVEL TROUGH WILL DIG ACROSS THE
OHIO AND TENNESSEE VALLEYS...CAUSING WEAK CYCLOGENESIS TO OCCUR AND
SEVERAL WAVES OF LOW PRESSURE TO PASS ALONG A STALLING COLD FRONT
OVER NORTHERN GEORGIA AND THE WESTERN CAROLINAS. A DEEP INFLUX OF
GULF MOISTURE WILL ALSO DEVELOP OVER THE REGION...WITH PRECIPITABLE
WATER VALUES SURGING AS HIGH AS 2.25 INCHES OVER PARTS OF THE AREA.
THE DEEP MOISTURE AND STRONG DIVERGENCE ALOFT IN ASSOCIATION
WITH THE RIGHT ENTRANCE REGION OF AN UPPER JET WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
WEEKEND...WITH LIKELY POPS BOTH DAYS. THE POTENTIAL IS THERE FOR
LOCALLY HEAVY RAINFALL AS WELL. HIGHS WILL BE HELD DOWN A BIT GIVEN
THE EXTENSIVE COVERAGE OF CONVECTION AND CLOUD COVER.

DECENT INSTABILITY AND SHEAR COULD SUPPORT THE DEVELOPMENT OF SOME
STRONG OR EVEN A FEW SEVERE THUNDERSTORMS THROUGH THE WEEKEND...WITH
THE GREATEST CHANCES IN THE AFTERNOON AND EARLY EVENING HOURS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN
ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD
WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER
LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK...
WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC.
THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM
THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A
40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING.
THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO
TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE
LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE
EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER
SHOWER/THUNDERSTORM CHANCES BY THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
RADAR AT EARLY AFTERNOON DEPICTS SHOWERS AND THUNDERSTORMS BEGINNING
TO DEVELOP AND INCREASING IN COVERAGE. EXPECT THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO IMPACT THE TERMINALS THROUGH THE
AFTERNOON. HAVE CONTINUED VCTS...AND INCLUDED AN INITIAL TEMPO
GROUP SEEING CURRENT RADAR TRENDS. AMENDMENTS WILL LIKELY BE
NEEDED AS TRENDS EVOLVE FURTHER. BRIEF PERIODS OF REDUCED
VSBYS/CIGS POSSIBLE WITHIN HEAVIER RAINFALL. MODELS DO HINT AT
MORE DEVELOPMENT BETWEEN THE 00-06Z TIME FRAME...SO HAVE DECIDED
TO INCLUDE VCSH WITH THIS ISSUANCE.

EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS
AND/OR VISIBILITIES POSSIBLE.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED EAST OF THE WATERS...
WHILE A TROUGH OF LOW PRESSURE BECOMES SITUATED INLAND. THIS WILL
RESULT IN A TIGHTENED PRESSURE GRADIENT OVER THE COASTAL WATERS.
WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AT
TIMES THROUGH EARLY NEXT WEEK...MAINLY IN THE NEARSHORE SC WATERS
AND THE OUTER GA WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...JAQ
MARINE...ECT/JAQ/JRL
Hazardous weather outlook, Jun 27, 4:37 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT THU JUN 27 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS FROM LATE MORNING THROUGH EARLY THIS EVENING ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. MOST THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 27, 1:05 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EDT THU JUN 27 2013

SCZ045-271730-
INLAND BERKELEY-
105 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 130 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 103 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOOREFIELD...PRIOLEAU...CROSS...CROSS CROSS ROADS...CHICORA...
NORTHERN LAKE MOULTRIE...SOUTHERN LAKE MOULTRIE...BONNEAU BEACH...
PINEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3325 7985 3325 8027 3328 8028 3331 8025
      3334 8025 3335 8024 3338 8025 3339 8024
      3339 8023 3341 8022 3345 7989 3345 7988
TIME...MOT...LOC 1705Z 268DEG 25KT 3332 8018
Special weather statement, Jun 27, 2:24 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT THU JUN 27 2013

SCZ045-050-052-271915-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
224 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 315 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JAMESTOWN TO COTE
BAS LANDING TO CHARLESTON EXECUTIVE AIRPORT...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOPER RIVER MARINA...MEDICAL UNIVERSITY OF SOUTH CAROLINA...WANDO
TERMINAL...PATRIOTS POINT...THE OLD VILLAGE...ION...RIVERTOWNE...
MOUNT PLEASANT TOWNE CENTRE...SEASIDE FARMS...PARK WEST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7934 3300 7936 3303 7951 3301 7956
      3299 7954 3300 7958 3295 7961 3294 7961
      3293 7961 3297 7956 3290 7958 3275 7984
      3278 7991 3274 7986 3268 7988 3261 8008
      3311 8006 3336 7977 3314 7927
TIME...MOT...LOC 1824Z 271DEG 17KT 3328 7965 3301 7990
          3269 7995
Local storm report, Jun 27, 2:35 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             CHARLESTON NAVAL COMPLE 32.85N  79.94W
06/27/2013  E0.70 INCH       BERKELEY           SC   TRAINED SPOTTER

            SMALL HAIL WITH DIME SIZE BEING THE MAXIMUM.

&&

EVENT NUMBER CHS1300564

VB
Special weather statement, Jun 27, 3:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU JUN 27 2013

GAZ099-100-114-115-272045-
BULLOCH-CANDLER-EVANS-TATTNALL-
343 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 445 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CANOE POND TO 10
MILES WEST OF COBBTOWN TO 23 MILES WEST OF ALTAMAHA...MOVING EAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANOE POND...OLIFFTOWN...ALINE...UNION...UNION...METTER MUNICIPLE
AIRPORT...METTER...PARISH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3248 8218 3252 8215 3247 8166
      3217 8188 3195 8219 3196 8222 3218 8219
      3223 8222 3234 8224 3235 8225
TIME...MOT...LOC 1943Z 278DEG 21KT 3244 8215 3226 8230
          3207 8256

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:43 PM EDTSpecial Weather StatementCHSBulloch, Candler, Tattnall62 min
Jun 27, 4:32 PM EDTSpecial Weather StatementCHSEvans, Tattnall28 min
Jun 27, 5:10 PM EDTSpecial Weather StatementCHSEffingham35 min
Jun 27, 5:23 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty52 min
Jun 27, 5:30 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.